Case report suggests Kounis syndrome causes allergic myocardial infarction in a middle-aged female, indicating need for better awareness.
Anaphylactic acute coronary syndrome (Kounis syndrome) is under-recognized due to its wide spectrum of manifestations, ranging from asymptomatic cardiac biomarker elevation to frank ST-segment elevation myocardial infarction (STEMI). We report a middle-aged female who developed acute onset chest pain with diffuse maculopapular rash after an injection of diclofenac. In the setting of anaphylaxis, she had elevated tryptase and was diagnosed with allergic non-STEMI (NSTEMI). She was managed with epinephrine, steroids, and antihistamines. Prompt recognition of this clinical entity is vital for its successful treatment.
No takes yet. Share an insight, caveat, or question.
NALLATHAMBI et al. (2026) studied this question.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: